MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.510(k) # 163018.
 
Event or Problem Description
The doctor tried to insert a metal stent to the cbd.Because hard stricture he choose the zilbs-635-8-8.But it was failed, could not pass.Stricture of duct was severe.He took out the zilbs-635 and inserted the plastic stent ((b)(4)).
 
Event or Problem Description
The doctor tried to insert a metal stent to the cbd.Because hard stricture he choose the zilbs-635-8-8.But it was failed, could not pass.Stricture of duct was severe.He took out the zilbs-635 and inserted the plastic stent (clso-7-10).
 
Additional Manufacturer Narrative
510(k) # k163018.Device evaluation: the zilbs-635-8-8 device of lot number c1306853 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 12 december 2019.On evaluation of the device a kink was observed in three places along the outer sheath.Additional information from the customer confirmed that the stent was deployed outside of the patient once the device had been removed.Document review: prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-8 of lot number c1306853 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1306853.The instructions for use (ifu0065-3) states the following: ¿if the wire guide or delivery system cannot be advanced through the obstructed area, do not attempt to place the stent.¿ there is no evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.From the information provided it is known that the patient had common bile duct (cbd) cancer and the stricture was very tight.It is possible that this resulted in resistance during advancement resulting in the formation of the kinks on the outer sheath.It is possible that the kinks prevented the physician from reaching the target location to deploy the stent.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The physician opted to place a plastic stent instead of a metal one to complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9495632
Report Number3001845648-2019-00768
Device Sequence Number18884295
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)191216(10)C1306853
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2019
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1306853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/25/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer11/26/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1